Thunderstorm Wind, Fergus
- When
- June 8, 3:08 PM MST
- Where
- Fergus County, Hilger
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.250, -109.350
A severe thunderstorm produced a wind gust to 60 mph at Hilger.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 60 mph at Hilger.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 8, 1:55 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT THU JUN 8 2006 .DISCUSSION... UPPER LEVEL LOW OVER PACIFIC NORTHWEST CONTINUES FEEDING A VERY MOIST SOUTHWEST FLOW ALOFT OVER AREA. THIS WILL BRING COOLER TEMPERATURES AND WET WEATHER TO THE AREA TONIGHT THROUGH SATURDAY. A CHANCE OF SEVERE THUNDERSTORMS OVER THE EASTERN PORTION OF THE ZONES TONIGHT THEN AGAIN PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FRIDAY AFTERNOON AND EVENING DUE TO DIVERGENCE OVER THE SOUTHWEST AND CENTRAL ZONES. SOME THUNDERSTORMS TONIGHT THROUGH FRIDAY NIGHT WILL HAVE VERY HEAVY RAIN IN THEM. CAMP SATURDAY NIGHT THROUGH TUESDAY NIGHT...MODELS CONTINUE TO INDICATE THE PRESENCE OF A BROAD UPPER LEVEL TROF OVER THE PACIFIC NORTHWEST. THIS FEATURE WILL CONTINUE TO FEED MOISTURE OVER THE AREA WHILE MAINTAINING AN UNSTABLE AIRMASS. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE WEATHER PICTURE. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES. WEDNESDAY AND THURSDAY...UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA DURING THE PERIOD FOR GENERALLY AN UNSETTLED WEATHER PATTERN. TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGE WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON THROUGH EARLY NIGHTTIME HOURS. WILLIAMSON DC && .AVIATION... UPDATED 1745Z. AN UPPER LEVEL TROUGH IS MOVING OVER THE REGION TODAY. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS OVER MOST OF NORTH CENTRAL AND SOUTHWEST MONTANA. A FEW OF THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THROUGH 01Z. EXPECT WIDESPREAD IFR CONDITIONS WITH LOW CEILINGS AND FOG TO AFFECT AREAS BETWEEN HELENA AND CUT BANK THROUGH LATE AFTERNOON. PRECIPITATION WILL BECOME MORE ISOLATED AFTER 02Z THIS EVENING. A LULL IN THE ACTIVITY IS EXPECTED TONIGHT...BEFORE MORE WIDESPREAD PRECIPITATION AND WITH MVFR TO IFR CONDITIONS EXPECTED TO DEVELOP OVER SOUTHWEST MONTANA AFTER 15Z ON FRIDAY. BRUSDA && .HYDROLOGY... A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN ON FRIDAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY SEVERAL FEET. NO HYDROLOGICAL PROBLEMS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 72 47 65 / 40 60 70 60 CTB 50 67 45 60 / 40 40 80 80 HLN 53 74 50 68 / 40 80 80 40 BZN 48 71 45 67 / 50 60 70 40 WEY 44 67 40 65 / 40 60 60 30 DLN 49 68 45 68 / 40 80 60 30 HVR 52 72 51 67 / 40 30 60 60 LWT 50 69 47 64 / 50 50 60 40 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR ZONES 050 AND 051. && SHORT TERM...CAMP LONG TERM...EMANUEL/WILLIAMSON AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 952 AM MDT THU JUN 8 2006 MTZ009>013-044>049-091600- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 952 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS LIKELY WITH ISOLATED THUNDERSTORMS. SOME THUNDERSTORMS MAY HAVE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS LIKELY AGAIN ON FRIDAY WITH HEAVY RAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-050>055-091600- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 952 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGHOUT THE DAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 155 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505151.